MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012280-12
Medical Device Problem Codes Deflation Problem (1149); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the left renal artery with no reported calcification or tortuosity and there was an old stent present in the anatomy that may have been under-deployed.The 5.0x12 mm trek balloon dilatation catheter (bdc) was prepped per the instructions for use and the contrast mix was standard.The trek bdc was being used to dilate the old stent.The trek bdc was inflated to 14 atmospheres (atm) multiple times from 6 to 14 atm; however, the balloon was slow to deflate.The deflation took much longer than usual; however the time was not recorded.The balloon ultimately did fully deflate and there was no difficulty removing the trek bdc.A different abbott peripheral balloon was used later in the case with no issues.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the procedure was to treat the left renal artery.It should be noted the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instructions for use (ifu) states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, balloon dilatation of a stent after implantation.In this case, it is unknown if the ifu violation contributed to the reported compliant.The investigation was unable to determine a conclusive cause for the reported deflation issue.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14337788
Report Number2024168-2022-05012
Device Sequence Number20388042
Product Code LOX
UDI-Device Identifier08717648138775
UDI-Public08717648138775
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number1012280-12
Device Catalogue Number1012280-12
Device Lot Number00618G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale